MAUDE Adverse Event Report: AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES

AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES
Model Number PMA-GP-BAY
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 16-jul-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that during a radio frequency ablation procedure, the patient complained of pain in the right leg.After the procedure, the patient's leg and upper back side of the thigh showed burning wounds.When the pad was removed, the site was reddened, with several small blister sites.There was no report of any medical treatment at that time.The procedure itself was only stopped after completion.The grounding pad was placed in a vertical position.During the procedure, there were no error messages on the pain management generator (pmg) and values of impedances, temperature, power and time were within the normal ranges.Additional information received 17-jun-2019 stated the patient went to the emergency department (ed).The patient's burn was treated with wound dressings and flamazine.The patient was advised to follow-up with her general practitioner (gp) for change of wound dressings instructions.The patient's skin was noted dry during the procedure.Furthermore, four ablations were performed, two on each side of the patient during the procedure.Additional information received 22-jun-2019 stated "the burn sites are healing nicely (wounds are entirely covered by fibrin with granulation taking place from the edges) with no signs of infection." the patient's gp and nursing staff are performing dressing changes every 2-days.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 201706275, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One used grounding pad inside of an opened product packaging was received.The device was evaluated.The wiring connections were viewed under magnification.There were no exposed wires or loose connections.The silver area of the pad exhibited multiple textures.There were no visible gaps or in the silver color and no cuts or tears in this portion of the grounding pad.The root cause was not identified.All information reasonably known as of 13-sep-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: b5 all information reasonably known as of 02--2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 18-jul-2019 stated the patient reports experiencing 85% back pain relief from the procedure."with regards to the 3rd degree burns suffered as a result of the rf treatment: improving with input from the regional burns centre.".

Brand Name
RF GROUNDING PAD DISPOSABLE WITH CORD
Common Device Name
STANDARD RF CABLES & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8796663
Report Number3011270181-2019-00027
Device Sequence Number1999379
Product Code JOS
UDI-Device Identifier20680651986065
UDI-Public20680651986065
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model NumberPMA-GP-BAY
Device Catalogue Number991098606
Device Lot Number201706275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/18/2019
08/21/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/06/2019
09/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLAMAZINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90